Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 340, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 22, 2008, 5:45 PM EDT for Durham County, Orange County, Person County, North Carolina. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 5:45 PM EDT (21:45 UTC)
- Expired
- Jul 22, 2008, 6:12 PM EDT
- In force
- 27 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Orange County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:00 PM EDT | HAIL 0.88 | 5 Ssw Roxboro, NC | REPORT VIA NSSL SHAVE PROJECT. |
| Jul 22, 6:00 PM EDT | HAIL 1 | 4 E Bushy Fork, NC | REPORT VIA NSSL SHAVE PROJECT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 222145
SVRRAH
NCC063-135-145-222230-
/O.NEW.KRAH.SV.W.0340.080722T2145Z-080722T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL DURHAM COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN PERSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 630 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BUSHY FORK...OR 6 MILES SOUTHWEST OF
ROXBORO...MOVING SOUTH AT 6 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ROUGEMONT...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3615 7881 3613 7881 3610 7912 3639 7916
3644 7891
TIME...MOT...LOC 2145Z 347DEG 5KT 3632 7902
$$
VINCENT2 follow-up statements
000
WWUS52 KRAH 222155
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT TUE JUL 22 2008
NCC063-135-145-222230-
/O.CON.KRAH.SV.W.0340.000000T0000Z-080722T2230Z/
DURHAM NC-ORANGE NC-PERSON NC-
556 PM EDT TUE JUL 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN PERSON...NORTHEASTERN ORANGE AND NORTH CENTRAL DURHAM
COUNTIES...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BUSHY
FORK...OR 7 MILES SOUTH OF ROXBORO...MOVING SOUTH AT 7 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROUGEMONT...7 MILES NORTHEAST OF SCHLEY AND 8 MILES NORTHWEST OF
BAHAMA BY 630 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3617 7882 3613 7881 3613 7883 3613 7886
3612 7887 3610 7908 3610 7911 3610 7912
3638 7915 3640 7890
TIME...MOT...LOC 2156Z 355DEG 6KT 3630 7900
$$
VINCENT000
WWUS52 KRAH 222212 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT TUE JUL 22 2008
NCC063-135-145-222222-
/O.CAN.KRAH.SV.W.0340.000000T0000Z-080722T2230Z/
DURHAM NC-ORANGE NC-PERSON NC-
612 PM EDT TUE JUL 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERSON...NORTHEASTERN
ORANGE AND NORTH CENTRAL DURHAM COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE WARNING HAS BEEN CANCELLED.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3617 7882 3613 7881 3613 7883 3613 7886
3612 7887 3610 7908 3610 7911 3610 7912
3638 7915 3640 7890
TIME...MOT...LOC 2212Z 355DEG 6KT 3627 7900
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:30 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 22, 3:30 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT TUE JUL 22 2008 .SYNOPSIS...A WEAK SURFACE BOUNDARY OVER THE AREA AND A WARM HUMID AIR MASS WILL RESULT IN MUGGY CONDITIONS TONIGHT WITH A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM...MAINLY EAST OF HIGHWAY 1. THE THREAT FOR THUNDERSTORMS WILL INCREASE WEDNESDAY AFTERNOON AS AN AREA OF LOW PRESSURE APPROACHES FROM THE WEST. THIS AREA OF LOW PRESSURE WILL CROSS THE REGION WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 200 PM TUESDAY... SFC ANALYSIS THIS AFTERNOON SHOWS A TROUGH AXIS STRETCHING FROM NJ SOUTHWEST THROUGH THE CENTRAL CAROLINAS INTO GA. WEAK HIGH PRESSURE WAS LOCATED JUST WEST OF THE MOUNTAINS OVER EASTERN TN/KY AND WV. A WEAK COLD FRONT WAS LOCATED FURTHER NORTHWEST ACROSS IA/IL/IN/OH. A LARGE OUTFLOW BOUNDARY ASSOC/W AN MCS THAT BARRELED THROUGH THE OHIO VALLEY INTO WV DURING THE OVERNIGHT HOURS MADE ITS WAY INTO CENTRAL NC DURING THE MORNING...STALLING OUT IN VICINITY OF THE US 1 CORRIDOR (NOTICE THE PROMINENT WIND SHIFT IN THAT AREA). ALOFT...12Z RAOB ANALYSIS SHOWED AN UPPER LOW WELL NORTH OF THE GREAT LAKES IN QUEBEC...WITH A LONGWAVE TROUGH AXIS STRETCHING SOUTHWEST THROUGH THE GREAT LAKES INTO MO/AR. THE BEST DYNAMICS ALOFT WERE ASSOC/W 30-40 METER 12-HR HEIGHT FALLS AND A 75-100 KNOT JET ENTRANCE REGION OVER THE EASTERN OHIO VALLEY INTO NORTHERN WV/VA AND PA. A WEAK SHORTWAVE TROUGH WAS NOTED AT 250MB JUST WEST OF THE SOUTHERN APPALACHIANS ACROSS EASTERN TN/KY/AL. AT 500MB...THERE WAS WEAK DIFFLUENCE ACROSS THE CAROLINAS. CONVECTION: THE 12Z GSO SOUNDING IS SPORTING SOME PRETTY STEEP LAPSE RATES... NEAR DRY ADIABATIC THROUGH 550MB...WITH A PWAT OF 1.31. FCST SOUNDINGS THIS AFTERNOON CONTINUE TO SHOW VERY STEEP LOW/MID LEVEL LAPSE RATES...WITH SFC DEWPOINTS IN THE MID/UPPER 60S. FCST SOUNDINGS ARE SHOWING QUITE A BIT OF AVAILABLE INSTABILITY THIS AFTERNOON WITH TEMPS EXPECTED TO REACH INTO THE UPPER 90S TO NEAR 100F. THE BIG QUESTION TODAY IS WHETHER OR NOT WE WILL HAVE A SUFFICIENT FOCUS FOR SCATTERED CONVECTION TO DEVELOP. AT PRESENT...THE REMNANT MCS OUTFLOW BOUNDARY STALLED OUT AROUND THE US 1 CORRIDOR IS A GOOD CANDIDATE FOR A LOW LEVEL FOCUS. THE WEAK 250MB SHORTWAVE JUST WEST OF THE MOUNTAINS IS ANOTHER CANDIDATE FOR CONVECTIVE SUPPORT...AT THE UPPER LEVELS. HOWEVER...THE LATEST RUC IS NOT SHOWING MUCH IN THE WAY OF LIFT IN ASSOC/W THIS FEATURE OVER CENTRAL NC...KEEPING THE BEST DPVA (ASSOC/W A 15/S VORTMAX) FURTHER SOUTH OVER GA/SC. ANOTHER POTENTIAL SOURCE OF LOW LEVEL LIFT MAY COME FROM THE SEABREEZE...DEPENDING ON HOW FAR INLAND IT PROPAGATES. GIVEN STRONG DIURNAL HEATING...IT SHOULD BE ABLE TO HEAD RELATIVELY FAR INLAND...AS MUCH AS LIGHT SOUTHWEST (COAST PARALLEL) LOW LEVEL WINDS WILL ALLOW. HAVE DECIDED TO DROP POPS IN THE TRIAD TO 20% GIVEN THAT THEY ARE COOLER/DRIER THAN ANYWHERE ELSE...AND ARE BEHIND THE STALLED OUTFLOW BOUNDARY. HAVE KEPT POPS AT LOW CHANCE (30%) CLOSER TO THE TRIANGLE AND SANDHILLS WHERE TEMPS/MOISTURE ARE HIGHER...AND UPPED POPS TO 40% IN THE COASTAL PLAIN WHERE THE STALLED MCS OUTFLOW BOUNDARY MAY MEET WITH OUTFLOW BOUNDARIES FROM DEEP CONVECTION CURRENTLY OVER FAR EASTERN NC AND/OR THE SEABREEZE...SHOULD IT PROPAGATE FAR ENOUGH INLAND THIS AFTERNOON. ANY STORMS THAT DO DEVELOP THIS AFTERNOON COULD EASILY BECOME SEVERE GIVEN THE VERY STEEP LOW/MID LEVEL LAPSE RATES...WITH A PRIMARY THREAT OF DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. TONIGHT...LOW TEMPERATURES EXPECTED TO BE VERY MILD IN THE LOWER/MID 70S. WILL INTRODUCE A SLIGHT CHANCE OF SHOWERS/STORMS OVERNIGHT TO TAKE INTO ACCOUNT ANY ACTIVITY THAT MAY PERSIST WELL PAST SUNSET AND/OR PROPAGATE INTO CENTRAL NC FROM THE NORTH OR WEST...BASED ON THE LATEST GFS/NAM RUNS WHICH SHOW A POTENTIAL FOR THIS TO OCCUR...IN ADDITION TO THE LATEST RADAR IMAGERY SHOWING CONVECTION DEVELOPING UPSTREAM OVER CENTRAL/EASTERN TN...WITH FCST SOUNDINGS SHOWING ENOUGH ELEVATED INSTABILITY TO SUPPORT CONVECTION THROUGHOUT THE OVERNIGHT HOURS. -VINCENT && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 300 PM TUESDAY... WEDNESDAY/WEDNESDAY NIGHT...VERY MOIST (PRECIP WATER VALUES AROUND 2 INCHES)...APPROACH OF A MID/UPPER LEVEL TROUGH...AND INCREASING DIVERGENCE ALOFT (ESPECIALLY AFTER 18Z) SUGGEST A LIKELIHOOD OF SCATTERED TO NUMEROUS THUNDERSTORMS. NAM/WRF IS A LITTLE FASTER THAN SLOWER GFS WHILE 00Z ECMWF APPEARS TO BE A GOOD COMPROMISE. NAM/WRF DOES APPEAR TO BE VERIFYING BETTER AT MID DAY WITH THE PLACEMENT/DYNAMICS FOR CONVECTION OCCURRING OVER THE MID MS VALLEY INTO THE WESTERN TN VALLEY (GFS LOOKS TOO SLOW AND TOO WEAK OVER THE MO BOOTHEEL INTO WESTERN KY/TN). WHILE LOW/MID LEVEL KINEMATICS RATHER WEAK...PRECIP LOADING IN THE STRONG UPDRAFTS MAY LEAD TO DAMAGING WET MICROBURSTS. IN ADDITION...CONVECTIVE INSTABILITY PARAMETERS SUGGEST THAT STORMS MAY PRODUCE CONTINUOUS TO EXCESSIVE AMOUNT OF LIGHTNING (K INDICES NEAR 40 DEG C LOW LEVEL THETA-E AXIS OVER CWA MUCAPE BETWEEN 2000-2500 J/KG ALONG AND EAST OF HIGHWAY 1). INITIATION OF CONVECTION WILL DETERMINE MAX TEMPS. IF TIMING OF GFS IS MORE CORRECT...CONVECTION WILL START MUCH LATER ALLOWING TEMPS TO WARM AT LEAST INTO THE MID 90S. SINCE FAVOR THE NAM TIMING...LEANED TOWARD THE COOLER ETA MOS GUIDANCE. WITH APPROACH OF MID LEVEL TROUGH WEDNESDAY NIGHT...EXPECT CONVECTION TO CONTINUE THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. THURSDAY...NAM/WRF MORE AGGRESSIVE WITH THE EWD PASSAGE OF MID LEVEL TROUGH THAN GFS/ECMWF. FAVOR THE SLOWER GFS AS DIFFICULT TO GET A CLEAN TROUGH PASSAGE THIS TIME OF YEAR. BEST POTENTIAL FOR CONVECTION WILL BE EAST OF HIGHWAY 1 WHERE DEEPER MOISTURE AND BEST INSTABILITY WILL RESIDE. FRIDAY...AIR MASS WILL BE CONDITIONALLY UNSTABLE (PER GFS). MID LEVEL LAPSE RATES UNIMPRESSIVE BUT PRECIP WATER VALUES WILL BE FAIRLY CLOSE TO NORMAL (1.3-1.5 INCHES) AND BOUNDARY LAYER LIFTED INDICES MINUS 2 TO MINUS 3. WILL CARRY A SLIGHT CHANCE POPS DURING THE HEAT OF THE DAY. THICKNESSES SUPPORT TEMPS CLOSE TO NORMAL (NEAR 90/LOWER 90S). && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 210 PM TUESDAY... WEAK UPPER LEVEL TROUGH AND ATTENDANT SURFACE TROUGH WILL RESIDE OVER THE FORECAST AREA THROUGH THE PERIOD WITH THE POTENTIAL FOR SOME AMPLIFICATION OF THE UPPER TROUGH BY EARLY NEXT WEEK. THIS TYPE OF PATTERN USUALLY SUPPORTS A SLIGHT TO SMALL CHANCE OF DIURNAL CONVECTION WITH TEMPS HOVERING NEAR NORMAL. CAVEAT TO THIS IS THAT WITH NW MID/UPPER LEVEL FLOW...POTENTIAL FOR DECAYING MCS OR MCS INDUCED VORT MAX TO AFFECT THE REGION FROM ANY CONVECTION THAT DEVELOPS IN THE MID/UPPER MS VALLEY OR THE LOWER GREAT LAKES. THIS IS DIFFICULT TO FORECAST THIS FAR OUT...SO WILL KEEP POPS AOB 30% FOR NOW. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 200 PM TUESDAY... BRIEF IFR/MVFR CONDITIONS IN ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...THEN MVFR FOG AND HAZE WEDNESDAY MORNING. A TRICKY FORECAST REGARDING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. AT THIS TIME...THE BEST CHANCE FOR SHOWER/STORM ACTIVITY IS EXPECTED AT THE RWI/FAY TAF SITES...WITH A LESSER CHANCE AT RDU AND THE LEAST CHANCE AT INT/GSO. SEE NEAR TERM DISCUSSION FOR MORE DETAIL ON THE CONVECTIVE CHANCES. AT THIS TIME WILL COVER THE POTENTIAL FOR CONVECTION BY ADDING A SCT060CB TO ALL TAF SITES BETWEEN 20Z AND 02Z THIS AFTERNOON/EVENING. ISOLD SHOWERS/STORMS WILL BE POSSIBLE THROUGHOUT THE OVERNIGHT PERIOD...HOWEVER...CHANCES ARE TOO LOW TO INCLUDE MENTION IN THE TAFS AT THIS TIME. THE SAME AIR MASS OVERHEAD WILL RESULT IN AREAS OF MVFR HAZE AND FOG AGAIN ON WEDNESDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO OUR REGION FROM THE NORTHWEST. LINGERING LOW LEVEL MOISTURE IN THE COASTAL PLAIN MAY ALSO PROMOTE MVFR/IFR FOG DEVELOPMENT AT KRWI AND KFAY EACH MORNING THURSDAY THROUGH SATURDAY. -VINCENT/MWS && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ009>011- 024>028-040>043-073>078-083>086-088-089. && SYNOPSIS...WSS NEAR TERM...VINCENT SHORT TERM...WSS LONG TERM...WSS AVIATION...VINCENT
Hazardous weather outlook, Jul 22, 11:30 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1130 AM EDT TUE JUL 22 2008 NCZ007-008-021>023-038-039-230915- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 1130 AM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE MID TO UPPER 90S THIS AFTERNOON. HEAT INDEX VALUES WILL REACH AS HIGH AS 100 TO 103 DEGREES. PEOPLE VENTURING OUTDOORS ARE URGED TO DRINK PLENTY OF FLUIDS...WEAR LIGHT COLORED AND LOOSE FITTING CLOTHING...AND TO TAKE FREQUENT BREAKS IN AIR CONDITIONED ROOMS TO HELP PREVENT HEAT ILLNESSES. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ON WEDNESDAY AFTERNOON IN ASSOCIATION WITH A WEAK COLD FRONT APPROACHING THE AREA. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...IN ADDITION TO LARGE HAIL. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH ANY STORMS THAT MAY DEVELOP THIS AFTERNOON. NCZ009>011-024>028-040>043-073>078-083>086-088-089-230915- VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1130 AM EDT TUE JUL 22 2008 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION TO THE HEAT...ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ON WEDNESDAY AFTERNOON IN ASSOCIATION WITH A WEAK COLD FRONT APPROACHING THE AREA. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...IN ADDITION TO LARGE HAIL. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH ANY STORMS THAT MAY DEVELOP THIS AFTERNOON. VINCENT
In the hours before
Local storm report, Jul 22, 4:58 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 5 SW LINWOOD 35.69N 78.37W
07/22/2008 E0.88 INCH JOHNSTON NC AMATEUR RADIO
NICKEL SIZE HAIL AT COVERED BRIDGE RD AND COHARIE DR.
&&
SMITHLocal storm report, Jul 22, 5:24 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
524 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL ROXBORO 36.40N 78.98W
07/22/2008 E0.25 INCH PERSON NC LAW ENFORCEMENT
&&
BLAESLocal storm report, Jul 22, 5:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL SANFORD 35.48N 79.18W
07/22/2008 E0.50 INCH LEE NC TRAINED SPOTTER
&&
BLAESLocal storm report, Jul 22, 5:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL CARTHAGE 35.35N 79.42W
07/22/2008 E0.25 INCH MOORE NC TRAINED SPOTTER
&&
BLAESLocal storm report, Jul 22, 5:36 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL CARTHAGE 35.35N 79.42W
07/22/2008 E1.00 INCH MOORE NC LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY DEPUTY ON HWY 15/501 IN
CARTHAGE.
&&
SMITHLocal storm report, Jul 22, 5:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG GODWIN 35.22N 78.68W
07/22/2008 CUMBERLAND NC LAW ENFORCEMENT
TREES DOWN ON CEDAR CREEK ROAD AND NED ASHLEIGH ROADS
NEAR GODWIN.
&&
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:15 AM EDT | Heat Advisory | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 18 more | 8 hr |
| Jul 22, 3:12 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 18 min |
| Jul 22, 3:19 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 41 min |
| Jul 22, 3:41 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 36 min |
| Jul 22, 3:52 PM EDT | Areal Flood Advisory | RAH | Wayne | 3 hr |
| Jul 22, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 44 min |
| Jul 22, 4:03 PM EDT | Areal Flood Advisory | RAH | Chatham, Davidson, Montgomery, Moore, Randolph, Stanly | 101 min |
| Jul 22, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wake | 43 min |
| Jul 22, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 50 min |
| Jul 22, 4:49 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake, Wayne, Wilson | 2 hr |
| Jul 22, 4:56 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 49 min |
| Jul 22, 4:58 PM EDT | Severe Thunderstorm Warning | RAH | Person | 47 min |
| Jul 22, 5:01 PM EDT | Flash Flood Warning | RAH | Moore | 74 min |
| Jul 22, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 44 min |
| Jul 22, 5:04 PM EDT | Areal Flood Advisory | RAH | Wayne | 108 min |
| Jul 22, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Moore | 40 min |
| Jul 22, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 46 min |
| Jul 22, 5:23 PM EDT | Flash Flood Warning | RAH | Johnston, Nash | 58 min |
| Jul 22, 5:32 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Jul 22, 5:40 PM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| Jul 22, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 21 min |
| Jul 22, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 36 min |
| Jul 22, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 46 min |
| Jul 22, 6:02 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 43 min |
| Jul 22, 6:03 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 57 min |
| Jul 22, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 33 min |
| Jul 22, 6:37 PM EDT | Areal Flood Advisory | RAH | Cumberland | 3 hr |
| Jul 22, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 25 min |
| Jul 22, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.